|Switching from Truvada to Baraclude due to Truvada caused cycstinuria
Jun 26, 2012
I am 38 years old male, I have HepB and HepBeAG +, for the last 17 years. my liver enzymes were always in normal ranges. First time I had treatment in 2006. From 2006 to 2008 I have used Tyzeka, my viral load was lowest at 13000/ml than it stated raising up. My Dr. changed the drug to Truvada. After starting to use Truvada 7 months, viral load was at not-detectable level but I have started getting Cycstine stones formed in my kidneys. I had five stone remove operations for cystinuria caused stones. Last two months I had 3 serial tests with and without using Truvada for controlled times to check the effects of Truvada and it is proven that Truvada was causing my cystinuria. Now My Dr. wants to change the drug to Baraclude. My question is. Is it okay switching from Truvada? If I get resistance to Baraclude can I change back to Truvada safely? How smart it is Switching between Baraclude and Truvada?
| Response from Dr. McGovern
All good questions. It sounds like you first became resistant to the drug Tyzeka (telbuvidine) which is related to Epivir...Drug resistance occurs pretty easily with Tyzeka so it is not a major surprise.
This is an important historical fact though because drug resistance to Tyzeka may affect your response to Baraclude if you were starting with a really high viral load.
The time to switch is now...while your virus is suppressed, switch over to Baraclude if you and your doctor think that Truvada is causing your side effects.
You should do well.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Sore On Mouth Sign Of HIV Infection
- Testing Negative After Sex With A Prostitute
- Black Spots After Touching Dried Blood Worried I Have HIV
- Hpv After Needle Stick Sign Of HIV AIDS
- Itchy Testicles After Oral Sex Form Sex Worker Does It Mean I Have HIV
- Red Spots After Rubbing Penis Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.